MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-70/I20-30
Medical Device Problem Code Lack of Effect (4065)
Health Effect - Clinical Codes Aneurysm (1708); Clinical Endoleak (4843)
Date of Event 02/07/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was treated for an abdominal aortic aneurysm (aaa) on (b)(6) 2019.The left internal iliac artery (iia) and inferior mesenteric artery were occluded and then a non-endologix gore excluder leg (16/12-10) was implanted in the left side.An afx2 bifurcated stent graft and an afx vela suprarenal were then implanted.The procedure was completed with no endoleak.This initial procedure is outside of the indications of use (off-label) due to the use of adjunctive devices not compatible with the afx2 system.On (b)(6) 2023 reintervention was performed to treat aneurysm enlargement and an indeterminate endoleak (possible type ia, iiia or ib).The right iia was occluded, and a non-endologix boston scientific was deployed in the superior mesenteric artery due to a dissection from an unknown cause.An afx vela suprarenal was deployed just below the renal artery and an afx limb extension was deployed on the right side.Balloon touch-up was performed and there was no apparent endoleak.The reintervention was completed.Patient status was not provided.
 
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.Endologix was unable to perform an evaluation of the device as it remains implanted in the patient.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the aneurysm enlargement of 8.9mm and the indeterminate endoleak is confirmed.The additional endovascular procedure is unconfirmed.This is moderately consistent with the reported adverse event/incident.Additionally, there was some evidence that type ii endoleaks were present, but that could not be conclusively determined.Device, user, procedure or anatomy relatedness of the complaint could not be determined.Procedure related harms for this complaint could not be determined.The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: g3: awareness date ¿ updated, h6: investigation finding codes - remove code 3233, h6: investigation conclusion codes - remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key18014148
Report Number3011063223-2023-00020
Device Sequence Number7548681
Product Code MIH
UDI-Device Identifier00818009014832
UDI-Public(01)00818009014832(17)200126
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 10/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/26/2020
Device Model NumberBEA25-70/I20-30
Device Lot Number1780629003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/05/2023
Supplement Date Received by Manufacturer12/12/2023
Initial Report FDA Received Date10/26/2023
Supplement Report FDA Received Date12/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/22/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL (SN (B)(6).; GORE EXCLUDER (NON-ENDOLOGIX)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale